J Korean Soc Emerg Med.  2018 Jun;29(3):280-284. 10.0000/jksem.2018.29.3.280.

Ovarian teratoma associated anti-N-methyl-D-aspartate receptor encephalitis presenting abnormal behavior

Affiliations
  • 1Department of Emergency Medicine, Soonchunhyang University Bucheon Hospital, Bucheon, Korea. dingii@hanmail.net

Abstract

Anti-N-methyl-D-aspartate (anti-NMDA) encephalitis, which is relatively common in autoimmune encephalitis, is often associated with ovarian teratoma in young women. It has a variety of symptoms including psychiatric symptom, abnormal behavior or movements, seizures, and autonomic instability. Therefore, it was often misdiagnosed as psychiatric problems such as schizophrenia in the early stage of symptoms, and antipsychotic drug was often administered. Here, we describe a 37-year-old woman who has shown abnormal behavior, psychiatric symptoms, and memory impairment and been diagnosed as ovarian teratoma associated anti-NMDA receptor encephalitis. The patient improved significantly after oophorectomy and immunotherapy.

Keyword

Encephalitis; Teratoma; Schizophrenia

MeSH Terms

Adult
Anti-N-Methyl-D-Aspartate Receptor Encephalitis*
Encephalitis
Female
Humans
Immunotherapy
Memory
Ovariectomy
Schizophrenia
Seizures
Teratoma*
Full Text Links
  • JKSEM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error